Alert archive / California / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 26, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Dec 14, 2002, 3:25 PM PST for Solano County, Sutter County, Yolo County, California. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2002, 3:25 PM PST (23:25 UTC)
- Expired
- Dec 14, 2002, 3:45 PM PST
- In force
- 20 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Solano County, CA, Sutter County, CA, Yolo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS56 KSTO 142325 SVRSTO CAC095-113-101-142345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 322 PM PST SAT DEC 14 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOLO COUNTY IN CALIFORNIA SOLANO COUNTY IN CALIFORNIA WESTERN SUTTER COUNTY IN CALIFORNIA * VALID UNTIL 345 PM PST * AT 325 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS JUST EAST OF ESPARTO...WINTERS... VACAVILLE. THE LINE OF STORMS IS MOVING NORTHEAST AT 40 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS OF OVER 55 MPH...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3962 12210 3925 12217 3922 12173 3958 12169 PFJ/BASIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 9:00 AM PST, 6 hours 25 minutes earlier.
Area forecast discussion, Dec 14, 9:00 AM PST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST SAT DEC 14 2002
MOST OF THE CWA UNDER A RELATIVE LULL THIS MORNING AHEAD OF THE COLD
FRONT OFF THE COAST (NOW INSIDE 130W). WIND WILL BE THE MAIN STORY
FOR MUCH OF THE AREA TODAY...THEN HEAVY PRECIPITATION WILL BE ON THE
UPSWING AGAIN BY MID-AFTERNOON AS THE COLD FRONT SWINGS ONSHORE.
FIRST TENDRIL LINE OF 50+ DBZ ECHOES NOW SHOWING UP ON THE EUREKA
RADAR JUST OFFSHORE THE NORTH COAST. LOOKS LIKE WE/LL HAVE TWO OR
POSSIBLY THREE OF THESE LINES TO ENDURE LATE THIS AFTERNOON AND
EARLY THIS EVENING AS THE COLD FRONT MOVES THROUGH. EXPECT WE/LL SEE
SOME IMPRESSIVE RAINFALL RATES AS THESE LINES MOVE THROUGH GIVEN THE
STRONG FORCING...INSTABILITY...AND AVAILABLE MOISTURE (PW/S OVER 1
INCH). LOOKS LIKE ANOTHER BREAK (IF YOU CAN CALL IT THAT) FOR THE
VALLEY ON SUNDAY (THOUGH PRECIP WILL LIKELY CONTINUE IN THE
MOUNTAINS)...THEN ANOTHER STRONG WAVE EXPECTED SUNDAY NIGHT AND
EARLY MONDAY. ROWE
.STO...WINTER STORM WARNING THROUGH SUNDAY FOR THE WEST SLOPES
NORTHERN SIERRA NEVADA INCLUDING WESTERN PLUMAS COUNTY
AND LASSEN PARK.
WINTER STORM WARNING TONIGHT AND SUNDAY FOR THE MOUNTAINS OF
SHASTA COUNTY TO THE MOUNTAINS OF NORTHERN LAKE COUNTY AND
THE BURNEY BASIN.
HIGH WIND WARNING TODAY FOR LAKE COUNTY NORTHWARD THROUGH
THE SHASTA COUNTY MOUNTAINS...THE SIERRA FOOTHILLS...THE
ENTIRE SACRAMENTO VALLEY...THE NORTHERN SAN JOAQUIN VALLEY
AND THE CARQUINEZ STRAIT AND DELTA.Hazardous weather outlook, Dec 14, 6:13 AM PST, 9 hours 12 minutes before
CAZ013>019-063-064-066>069-151500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT DEC 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG WEATHER SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW TO INTERIOR NORTHERN CALIFORNIA TODAY AND TONIGHT ALONG WITH VERY STRONG AND POTENTIALLY DAMAGING WINDS. A WINTER STORM WARNING IS IN EFFECT FOR TODAY THROUGH SUNDAY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY/LASSEN PARK. A WINTER STORM WARNING IS ALSO IN EFFECT FOR TONIGHT INTO SUNDAY FOR THE MOUNTAINS OF SHASTA COUNTY TO THE MOUNTAINS OF NORTHERN LAKE COUNTY AND THE BURNEY BASIN. REFER TO THE LATEST WINTER WEATHER MESSAGE (WWUS46 KSTO WSWSTO) FOR DETAILS. A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR TODAY FOR THE COASTAL MOUNTAINS...THE MOUNTAINS OF SHASTA COUNTY...THE BURNEY BASIN... THE FOOTHILLS OF THE SIERRA...THE ENTIRE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...AND THE NORTHERN SAN JOAQUIN VALLEY. REFER TO THE LATEST HIGH WIND WARNING (WWUS76 KSTO NPWSTO) FOR DETAILS. .DAYS TWO THROUGH SEVEN... A SERIES OF STRONG WEATHER SYSTEMS ARE FORECAST TO MOVE THROUGH NORTHERN CALIFORNIA SUNDAY NIGHT THROUGH TUESDAY. STRONG WINDS AND POSSIBLY SIGNIFICANT AMOUNTS OF PRECIPITATION ARE POSSIBLE WITH THESE SYSTEMS. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO JJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:57 PM PST | Severe Thunderstorm Warning | STO | Butte, Colusa, Glenn, Sutter | 33 min |
| Dec 14, 3:32 PM PST | Severe Thunderstorm Warning | STO | Placer, Sacramento | 28 min |
Nearby
Severe Thunderstorm Warnings in California, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.